Hail, Logan
- When
- June 6, 10:50 PM MST
- Where
- Logan County, 0.87 mi SW of Peetz
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.960, -103.110
A severe thunderstorm produced large hail from 1 to 2 inches in diameter in the vicinity of Peetz, in northern Logan County. One farm suffered extensive wheat damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced large hail from 1 to 2 inches in diameter in the vicinity of Peetz, in northern Logan County. One farm suffered extensive wheat damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 6, 1:15 PM MST, 9 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 215 PM MDT SAT JUN 6 2009 .SHORT TERM...SOUTHWEST FLOW ALOFT WITH A SURFACE TROUGH IN EASTERN COLORADO HAS DROPPED DEWPOINTS OVER A LARGE AREA IN NORTHEAST COLORADO...MODEL SOUNDINGS STILL SHOW SOME INSTABILITY OVER THE NORTHEAST CORNER...WITH DEWPOINTS IN THE LOWER 50S...AND WILL LEAVE ISOLATED THUNDERSTORMS IN THAT AREA. THE NORTHERN URBAN CORRIDOR MAY YET HAVE SOME THUNDERSTORMS...AS EASTERLY FLOW IN THIS AREA HAS KEPT DEWPOINTS IN THE LOWER TO MID 50S. CLOUDS ARE ALSO INCREASING ACROSS THE MOUNTAINS THIS AFTERNOON...SO ISOLATED THUNDERSTORMS THERE AS WELL. WINDS AND THUNDERSTORMS WILL BOTH DECREASE LATE TONIGHT. SUNDAY WILL BE A DAY OF CHANGE AS THE SOUTHWEST UPPER TROUGH BEGINS TO EJECT ACROSS COLORADO. THERE WILL BE SOME WEAK LIFT ACROSS THE CWA MONDAY AFTERNOON. AT THE SURFACE THE LOW WILL BE SAGGING SOUTHEAST ALLOWING A COOL FRONT TO MOVE INTO NORTHEAST COLORADO... WHICH WILL RESULT IN LOWER MAX TEMPS OVER MUCH OF THE PLAINS. MODELS SUGGEST SOME STABILIZATION BEHIND THE FRONT...THE BEST CAPE APPEARS TO BE OVER THE PALMER DIVIDE. OUR POPS WERE TOO HIGH...WILL LOWER TO WIDELY SCATTERED ON THE PLAINS. THE MOUNTAINS SHOULD DO BETTER...WILL LEAVE SCT POPS THERE ON SUNDAY AFTERNOON. .LONG TERM...HE MAIN UPPER TROUGH WILL BE CENTERED OVER COLORADO SUNDAY EVENING...HOWEVER A SHORTWAVE ROUNDING THE BOTTOM WILL PUSH OUT AHEAD AND BRING MODERATE DOWNWARD QG VERTICAL MOTION OVER THE STATE. THIS WILL HELP DISSIPATE THE SHOWERS AND THUNDERSTORMS THROUGH THE EVENING...BUT DO NOT EXPECT ZERO POPS AS THE MAIN UPPER TROUGH IS STILL OVERHEAD AND THE POST FRONTAL UPSLOPE WINDS WILL HELP KEEP MOISTURE AGAINST THE FOOTHILLS. WITH THESE FACTORS IN PLACE I OPTED TO BUMP THE POPS DOWN SLIGHTLY TO 30 PERCENT ALONG THE FRONT RANGE SUNDAY NIGHT AND DOWN TO THE UPPER TEENS TO 20 PERCENT FOR THE PLAINS. IT WILL BE COOLER ON MONDAY IN THE WAKE OF THE UPPER TROUGH AND COLD FRONT...ONLY EXPECTING MID TO UPPER 60S OVER THE PLAINS. NAM12 SOUNDINGS STILL INDICATING SOME INSTABILITY DEVELOPING IN THE AFTERNOON MAINLY OVER THE HIGHER TERRAIN INCLUDING THE PALMER DIVIDE. LEFT THUNDERSTORMS OUT OF THE PLAINS AS IT WILL MOST LIKELY STILL BE TOO STABLE FOLLOWING SUNDAY NIGHTS EVENT. THE FLOW ALOFT WILL BECOME MORE ZONAL TUESDAY WITH MID AND HIGH LEVEL MOISTURE MOVING OVER THE STATE WITH THE GENERAL DIURNAL PATTERN OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. A POSITIVELY TILTED TROUGH WILL FORM AGAIN OVER THE WESTERN US BRINGING SOUTHWEST FLOW ALOFT AGAIN. A SHORTWAVE AROUND THIS TROUGH WILL PASS OVER THE STATE WEDNESDAY BRINGING ANOTHER COLD FRONT TO SLIGHTLY COOL TEMPERATURES WEDNESDAY AND THURSDAY. PAST THIS... THE OVERALL PATTERN WILL BE A TROUGH OVER THE WEST COAST AND SLIGHT RIDGING OVER TEXAS AND THE CENTRAL PLAINS. THIS WILL KEEP WEST TO SOUTHWEST FLOW ALOFT WITH UNSETTLED WEATHER THROUGH MOST OF THE UPCOMING WEEK. HAVE KEPT THE SLIGHT CHANCE TO CHANCE POPS THROUGHOUT. && .AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS. WINDS HAVE BEEN DIFFICULT TODAY WITH VERY STRONG SOUTHWEST WINDS AT KAPA...AND NORTHERLY FLOW AT KDEN. EXPECT DRAINAGE WINDS TO DEVELOP AFTER SUNSET THIS EVENING. A COOL FRONT WILL PUSH ACROSS NORTHEAST COLORADO SUNDAY MORNING WITH NORTHEASTERLY FLOW INCREASING SUNDAY AFTERNOON. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. MEIER/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT SAT JUN 06 2009 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT SAT JUN 06 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS THIS AFTERNOON AND EARLY EVENING...AND ON THE NORTHEAST PLAINS FROM LATE AFTERNOON THROUGH THE EVENING. GUSTY SOUTHWEST WINDS OVER THE FOOTHILLS...URBAN CORRIDOR...AND PALMER DIVIDE WILL HELP DRY THE AIRMASS IN THOSE AREAS...AND LOWER THE POSSIBILITY OF THUNDERSTORMS. WINDS WILL GUST AS HIGH AS 40 MPH OVER THE MOUNTAINS AND FOOTHILLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE LATE SUNDAY AFTERNOON AND EVENING...WITH INCREASING LOW LEVEL MOISTURE OVER THE NORTHEAST PLAINS. THE CHANCE OF SHOWERS WILL CONTINUE LATE SUNDAY INTO MONDAY WITH THE PASSAGE OF AN UPPER LEVEL WEATHER DISTURBANCE AND SURFACE COLD FRONT. COOLER TEMPERATURES AND RELATIVELY STABLE CONDITIONS CAN BE EXPECTED ON MONDAY. TUESDAY THROUGH FRIDAY WILL RETURN TO AN AFTERNOON AND EVENING CONVECTIVE PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GLANCY/KRIEDERMAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 748 PM MDT SAT JUN 6 2009 COZ050-070215- SEDGWICK COUNTY CO- 748 PM MDT SAT JUN 6 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEDGWICK COUNTY AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 2 MILES SOUTHWEST OF SEDGWICK...OR 16 MILES WEST OF JULESBURG...MOVING EAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SEDGWICK... OVID...MARKS BUTTE AND JULESBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS OCCASIONALLY PRODUCE WEAK...SHORT-LIVED TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THESE WEAK TORNADOES ARE CAPABLE OF PRODUCING MINOR DAMAGE SO IF A TORNADO IS OBSERVED MOVE TO A PLACE OF SAFETY. && LAT...LON 4100 10205 4083 10206 4081 10264 4100 10262 TIME...MOT...LOC 0148Z 297DEG 7KT 4092 10256
The Cheyenne radar (KCYS), 144 km away, was scanning. The volume nearest the first event began at 05:49 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 163421, 163422, 163423, 163424.